Alert archive / Wyoming / High Wind Warnings in 2006
High Wind Warning 24, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 14, 2006, 10:28 PM MST. It took effect at Dec 14, 2006, 11:00 PM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2006, 10:28 PM MST (05:28 UTC)
- In effect from
- Dec 14, 2006, 11:00 PM MST
- Expired
- Dec 15, 2006, 11:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 150528 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1028 PM MST THU DEC 14 2006 ...HIGH WIND FOR PORTIONS OF SOUTHEAST WYOMING... .AFTER A LULL IN THE ACTION STRONG WEST WINDS ARE EXPECTED TO BLOW OVERNIGHT AND PERSIST THROUGH LATE FRIDAY MORNING. WYZ066-067-069-151330- /O.NEW.KCYS.HW.W.0024.061215T0600Z-061215T1800Z/ LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...CHEYENNE 1028 PM MST THU DEC 14 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST FRIDAY. WEST WINDS ARE EXPECTED TO INCREASE OVERNIGHT AND REACH HIGH WIND CRITERIA AND PERSIST THROUGH LATE FRIDAY MORNING. THE STRONG WINDS ARE FORECAST IN THE USUAL WIND PRONE AREAS WEST OF CHEYENNE OVER THE SUMMIT TO LARAMIE. ALSO STRONG WINDS ARE EXPECTED ALONG INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND ESPECIALLY NEAR THE BORDEAUX EXIT. PERSONS DRIVING LIGHT OR HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR SUDDEN STRONG GUSTS OF WIND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ GRIFFITH
3 follow-up statements
000 WWUS75 KCYS 151027 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 327 AM MST FRI DEC 15 2006 ...HIGH WIND FOR PORTIONS OF SOUTHEAST WYOMING... .WINDY CONDITIONS WILL CONTINUE THROUGH THE EARLY MORNING ACROSS THE WIND CORRIDOR ACROSS SOUTHEAST WYOMING. WYZ069-151130- /O.CAN.KCYS.HW.W.0024.000000T0000Z-061215T1800Z/ CHEYENNE FOOTHILLS- INCLUDING THE CITY OF...CHEYENNE 327 AM MST FRI DEC 15 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. OVERNIGHT SUSTAINED WIND OBSERVATIONS AT CHEYENNE AND NEARBY MESONET OBSERVATIONS HAVE REMAINED AT OR BELOW 14 MPH. THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. HOWEVER...WINDS WILL INCREASE IN THE LATE AFTERNOON AND THROUGH THE LATE EVENING TODAY. EXPECT BORDERLINE HIGH WIND CRITERIA WINDS THIS AFTERNOON OF 25 TO 35 MPH WITH GUST UP TO 55 MPH. $$ WYZ066-067-151800- /O.CON.KCYS.HW.W.0024.000000T0000Z-061215T1800Z/ LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY 327 AM MST FRI DEC 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED ARE EXPECTED TO CONTINUE ALONG THE WIND CORRIDOR REGION OF SOUTHEAST WYOMING THROUGH THE EARLY MORNING...PARTICULARLY ALONG ALONG INTERSTATE 80 NEAR THE SUMMIT AND ALONG INTERSTATE 25 NEAR BORDEAUX. ALTHOUGH THE BORDEAUX OBSERVATIONS AT 3 AM MST RECORDED 50 TO 55 MPH WIND GUSTS...WINDS GUSTS ARE STILL EXPECTED TO RANGE BETWEEN 55 AND 65 MPH THROUGH THE EARLY MORNING. THERE WILL BE A BRIEF DECREASE IN WINDS IN THE LATE MORNING AND EARLY AFTERNOON...THEN WINDS WILL ONCE AGAIN INCREASE IN THE LATE AFTERNOON THROUGH THE EVENING. PERSONS DRIVING LIGHT OR HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR PERIODIC AND SUDDEN STRONG GUSTS OF WIND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KCYS 151631 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 931 AM MST FRI DEC 15 2006 WYZ066-067-151800- /O.CON.KCYS.HW.W.0024.000000T0000Z-061215T1800Z/ LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY 931 AM MST FRI DEC 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. AT 9 AM...WINDS ACROSS THE MOUNTAINS WERE SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. AT THE LOWER ELEVATIONS...WINDS WERE WEST AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. WINDS ARE EXPECTED TO INCREASE IN SPEED THIS MORNING. AT LOWER ELEVATIONS OF PLATTE COUNTY...YOU CAN EXPECT SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH. ACROSS THE LARAMIE RANGE...SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH WILL OCCUR. DRIVERS OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY NEAR BORDEAUX AND ALONG INTERSTATE 80 NEAR THE SUMMIT BETWEEN CHEYENNE AND LARAMIE...ARE ADVISED TO WATCH FOR THESE STRONG AND DAMAGING WINDS. PLEASE KEEP A FIRM GRIP ON THE STEERING WHEEL. LOOSE OBJECTS SHOULD BE SECURED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ RUBIN
000 WWUS75 KCYS 151812 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1112 AM MST FRI DEC 15 2006 WYZ066-067-151915- /O.EXP.KCYS.HW.W.0024.000000T0000Z-061215T1800Z/ LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY 1112 AM MST FRI DEC 15 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. ALTHOUGH WINDS WILL CONTINUE TO BE STRONG...WINDS ARE EXPECTED TO REMAIN BELOW HIGH WIND CRITERIA THROUGH THE AFTERNOON HOURS. $$ RUBIN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 14, 3:44 PM MST, 6 hours 44 minutes earlier.
Area forecast discussion, Dec 14, 3:44 PM MST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 344 PM MST THU DEC 14 2006 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...WEAK RIDGING AHEAD OF THE NEXT SYSTEM IS SLOWLY STRETCHING THE 150KT JET TO THE NORTH AND EAST REMOVING THE REGION FROM ITS WINDY SUBSIDENCE QUADRANT. MEANWHILE...SURFACE GRADIENTS WILL GRADUALLY WEAKEN THROUGHOUT THE LATE AFTERNOON...SO THE HIGH WIND WARNING SHOULD HAVE NO PROBLEM EXPIRING ON TIME. THE MID LEVELS WILL BECOME DRIER THIS EVENING UNDER THE WEAK RIDGE...SO THE STEADY MOUNTAIN PRECIP SHOULD WANE...BUT THE FLOW WILL STILL BE FAVORABLE FOR SCATTERED OROGRAPHIC SHOWERS...SO HAVE KEPT LOW GRADE POPS IN THROUGH THE PERIOD OVERNIGHT. FRIDAY WILL SEE A RETURN TO STRONG SOUTHWEST UPPER FLOW AS A PACIFIC TROUGH APPROACHES THE COAST. A PRONOUNCED THICKNESS RIDGE IN BOTH THE NAM AND GFS WILL MARK LEE TROUGH FORMATION DURING THE DAY ALSO. THIS SPELLS ANOTHER WARM AND WINDY DAY FOR THE ENTIRE CWA WITH BOTH PROCESSES IN GEAR. LATE TOMORROW NIGHT THE ASSOCIATED SURFACE TROUGH AHEAD OF THE MAIN UPPER TROUGH WILL CROSS AS A WEAK COLD FRONT. SCATTERED SNOW SHOWERS WILL BE POSSIBLE NEAR AND BEHIND THE FRONT...BUT CROSS SECTIONS REVEAL A MOSTLY DRY ATMOSPHERE UNTIL SATURDAY MORNING...ONLY SUFFICIENT FOR SLIGHT CHANCE POPS. THE MOUNTAINS WILL BE A DIFFERENT STORY WITH PLENTY OF AVAILABLE MID LEVEL MOISTURE FOR SHOWERS BEGINNING LATE FRIDAY. .LONG TERM...SW FLOW WILL OCCUR ALOFT SAT AS AN UPPER TROUGH CONTINUES TO MOVE INLAND ALONG THE CA COAST. MOISTURE WILL BE DEEP OVER THE AREA ESPECIALLY WEST OF THE LARAMIE RANGE. PIECES OF ENERGY WILL EJECT OUT OF THE MAIN TROUGH AND MOVE ACROSS THE CWA SAT AND SUN. MAY NEED SOME WINTER WEATHER HIGHLIGHTS FOR SATURDAY AND SATURDAY NIGHT WEST OF THE LARAMIE RANGE...BUT WILL LET THE MID SHIFT TAKE ANOTHER LOOK. 8 TO 12 INCHES OF SNOW IS POSSIBLE IN THE MOUNTAINS ON SAT. THE SNOW WILL SPREAD EAST OF THE LARAMIE RANGE SAT NIGHT. THE UPPER TROUGH AXIS WILL CONTINUE TO MOVE EAST...INTO THE FOUR CORNERS AREA SUNDAY. ON MONDAY...THE TROUGH WILL DIG FURTHER TO THE SOUTH AND A CLOSED LOW WILL FORM OVER SRN CA AND AZ. ANOTHER UPPER TROUGH AXIS WILL SWING ACROSS MT AND INTO THE NORTHERN PLAINS MON. WILL CONTINUE A CHANCE OF SNOW FOR THE ENTIRE CWA SUN AND MON. TUES THROUGH THUR LOOKS DRY AS THE UPPER TROUGH AXIS MOVES EAST OF THE AREA AND NW FLOW SETS UP ALOFT. HIGH TEMPERATURES WILL BE AROUND NORMAL SAT...5 TO 10 DEGREES BELOW NORMAL FOR SUN THROUGH TUESDAY...AND AROUND NORMAL FOR WED AND THUR. .AVIATION...SFC WINDS SHOULD DIMINISH BY SUNSET ACRS THE FLIGHT AREA...BUT ANOTHER STRONG JET STREAM WILL PUSH INTO WYOMING DURING THE DAY FRIDAY SO SURFACE WINDS WILL RETURN. OROGRAPHIC PRECIP WILL CONTINUE ALONG WITH SEVERE MOUNTAIN WAVE TURBULENCE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...SOWKO LONG TERM....DAUGHERTY
Hazardous weather outlook, Dec 14, 4:25 PM MST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 425 PM MST THU DEC 14 2006 WYZ061>067-069-152330- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- 425 PM MST THU DEC 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL SLOWLY SUBSIDE THIS EVENING. IN THE MOUNTAINS THE WINDS WILL BE SUSTAINED AT 30 TO 40 MPH EARLY THIS EVENING WITH GUSTS TO 55 MPH BEFORE SUBSIDING LATER TONIGHT. THE WINDS WILL PRESENT A NUISANCE TO TRAVEL THIS EVENING...ESPECIALLY FOR THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES. . .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAVY SNOW IS EXPECTED FOR CARBON COUNTY THIS WEEKEND...ESPECIALLY OVER THE MOUNTAINS. UP TO A FOOT OF SNOW MAY FALL ACROSS THE HIGHER ELEVATIONS ON SATURDAY AND SUNDAY ALONG WITH STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059-060-068-070-152330- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS- 425 PM MST THU DEC 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW IS POSSIBLE THIS WEEKEND FOR THE PLAINS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. AT THIS TIME...IT APPEARS ONLY AN INCH OR TWO OF ACCUMULATION IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE SOWKO
In the hours before
Local storm report, Dec 14, 6:03 PM MST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
603 PM MST THU DEC 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM SNOW 20 SE SARATOGA 41.25N 106.54W
12/14/2006 E24.0 INCH CARBON WY PUBLIC
THE WAIST DEEP SNOW THAT WAS REPORTED LAST NIGHT AT THE
MEDICINE BOW LODGE WAS IN THE HIGHER ELEVATIONS ABOVE
9000FT, NOT AT THE LODGE. AMOUNTS AT THE LODGE WERE
CLOSER TO 3-5 INCHES
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 2:35 PM MST | Winter Storm Watch | CYS | Crook, Weston | 13 hr |
Nearby
High Wind Warnings in Wyoming, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.